Woman pulled over for distracted driving, ODs in front of officer

Print Friendly, PDF & Email

Cruiser


MANCHESTER, NH – A woman initially pulled over Wednesday for distracted driving was arrested for possession of heroin after she overdosed in front of a police officer.

Theresa Ehrsam, 27, of Manchester, was charged with operating under the influence of drugs/alcohol; possession of a controlled drug; and falsifying evidence after the following scenario:

Officer Mark Aquino reported that he was in the area of Auburn and Wilson streets at 9 a.m. Aug. 26 when he noticed a vehicle proceed easterly on Auburn Street toward Wilson Street at a slow rate of speed. He also noticed the operator, later identified as Ehrsam, appeared to be “falling asleep” at the wheel.

Ehrsam drove through the intersection at a slow rate of speed, estimated at about 2 mph, before slamming on her brakes. Officer Aquino noted that she did so because she almost struck a parked motor vehicle, so he pulled her over to check on her condition.

Officer Aquino said Ehrsam’s demeanor and actions were lethargic in nature and he felt she was under the influence of a narcotic drug. Upon speaking to her, he noticed she was falling in and out of consciousness, which is most common with someone taking opiates/opioids, which are respiratory depressants.

Officer Aquino attempted to keep her awake and briefly spoke to her about taking field sobriety tests. She agreed to the tests, but leaned toward the passenger seat and attempted to discard an item before she was helped from the vehicle. It was later determined that she emptied a small bag of heroin inside her shirt prior to being removed from the vehicle.

Once outside of the vehicle, Ehrsam was unable to complete the field sobriety tests, so Officer Aquino placed her into custody for operating under the influence of drugs/alcohol. He sat her on the curbside and determined an ambulance was more important than a transport wagon due to her failing health. She eventually shook uncontrollably before passing out in front of the officers. She turned blue in color and was unresponsive until the ambulance crew arrived on scene. AMR personnel arrived and administered a dose of NARCAN (opiate antagonist) which immediately reversed the effects of the heroin she had ingested.

Ehrsam woke up dazed and confused and did not realize what had transpired. She questioned the officers about her state of mind and asked why she was placed into custody. She was transported to a local hospital as a precautionary measure.


email boxYou’re one click away! Sign up for our free eNewsletter and never miss another thing.

 

About Carol Robidoux 5476 Articles
Journalist and editor of ManchesterInkLink.com, a hyperlocal news and information site for Manchester, NH.